NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 22, 4:06 AM EST, 54 minutes earlier.
Area forecast discussion, Jan 22, 4:06 AM EST, 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
406 AM EST Sun Jan 22 2023
.SYNOPSIS...
A low pressure system will move northeast across the Tennessee
and upper Ohio Valleys today, bringing mainly rain and snow to
the region. A chance of rain and snow will linger into tonight
and Monday as an upper level trough crosses the Great Lakes and
Ohio Valley. High pressure will then return to the area later
Monday into Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Operational models concur that a low pressure system will
travel from the Tennessee Valley to the upper Ohio Valley today.
This feature was being perturbed by a lead shortwave moving
through a mid level trough to our west. Frontogenetic forcing on
the back side of the low (aided by a moist low level jet) will
spread precipitation across our region from west to east. The
precipitation is expected to be snow for the Whitewater/Miami
Valleys, west central Ohio, and parts of central Ohio (northwest
of Columbus). Ptype becomes more of an issue as you head
farther south of this region in closer proximity to the low
track. Here rain and snow will occur. Precipitation may begin as
a brief period of freezing rain until either the low level
atmosphere saturations (gets rid of a warm bulge above the 0
degree isotherm) or surface temperatures climb above freezing.
Locations along and south of the Ohio River should change to all
rain by this afternoon. Snow accumulations will range between 2
and 3 inches where it stays all snow, 1 to 2 inches just south
of this region, and a half inch or less along and south of the
Ohio River. Some light icing may occur this morning. An SPS has
been issued for the entire region to account for this wintry
pcpn. Have used the HREF for temperatures today, which should
range from the lower 30s north to the mid/upper 30s south.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Widespread pcpn will exit from west to east late this afternoon
into this evening as the surface low departs. For the overnight
period, a mid level trough is still expected to drop southeast
across the Great Lakes and the Ohio Valley. This system will
keep at least a chance of rain and snow in the forecast. Lows
will fall into the upper 20s to the lower 30s.
On Monday, the mid level trough will shift east. There will be
a low chance of snow in the morning. Cloudy skies will being to
scatter from the west late in the day. Highs will range from the
lower to mid 30s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Dry conditions will start out the long term Monday night
through the day on Tuesday. A large system will begin to move
into the region Tuesday night. There is still some uncertainty
with the specific low track and therefore also some uncertainty
with temperatures and precipitation type. Currently there is a
general consensus though with the models to have the surface low
move somewhere over the forecast area. With this sort of low
track there would be a longer duration of snow northwest of the
low and longer duration of rain southeast of the low track. Did
also introduce a chance of freezing rain across portions of the
region in addition to the rain and snow wording. Will continue
to mention this system in the HWO as there will be the potential
for accumulating snowfall and also the potential for light ice
accumulations. Due to the strong nature of this system, also
expect gusty winds as well.
The active long term continues with additional disturbances
working through the region after this main system. These
disturbances will allow for additional snow showers Thursday and
Friday.
Saturday is currently looking to be a dry or mostly dry day
before another system moves into the area for Sunday.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
For the overnight period, VFR conditions will prevail. Clouds
will increase, thicken, and lower from west to east. Winds will
be from the east/southeast around 5 knots.
For today, low pressure will move from the Tennessee Valley to
the upper Ohio Valley. This system will spread widespread
precipitation east across the region during the morning hours.
The precipitation will then begin to taper off from west to east
during the afternoon. For the terminals, most sites will see
snow, except KCVG/KLUK where a little bit of rain may mix in
during the afternoon. There also could be a brief period of
freezing rain initially near KCVG/KLUK before changing over to
snow. Conditions will deteriorate with predominate LIFR
conditions expected in the precipitation. Winds will back with
time from the east to the north around 5 knots.
For tonight, an upper level trough will pivot southeast across
the area. This will keep a least a chance of snow in the
forecast. IFR/LIFR ceilings and MVFR/IFR visibilities will
persist. Winds will be from the north/northwest between 5 and 10
knots.
OUTLOOK...MVFR/IFR ceilings likely Monday. MVFR/IFR ceilings
and visibilities likely Wednesday. MVFR ceilings possible
Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...
AVIATION...Hickman
Special weather statement, Jan 22, 3:29 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
329 AM EST Sun Jan 22 2023
INZ050-058-059-OHZ026-034-035-042>046-051>054-060>062-221700-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble-
Montgomery-Greene-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta,
St. Marys, Greenville, Sidney, Bellefontaine, Marysville,
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London,
West Jefferson, Plain City, Eaton, Camden, Dayton, Kettering,
Beavercreek, Fairborn, and Xenia
329 AM EST Sun Jan 22 2023
...ACCUMULATING SNOW EXPECTED TODAY...
Snow will overspread the region this morning and will continue
through the day. Snow accumulations of 2 to 3 inches can be
expected with a few locally higher amounts possible.
If traveling today, be prepared for some slick roads, especially
on untreated surfaces. Allow yourself extra time to reach your
destination.
INZ066-073-074-OHZ055-056-063>065-070>072-077-221700-
Franklin IN-Ripley-Dearborn-Franklin OH-Licking-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-
Including the cities of Brookville, Batesville, Milan,
Versailles, Lawrenceburg, Aurora, Columbus, Newark,
Washington Court House, Circleville, Lancaster, Pickerington,
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon,
Springboro, Wilmington, Blanchester, and Cincinnati
329 AM EST Sun Jan 22 2023
...WINTRY PRECIPITATION EXPECTED TODAY...
Snow will overspread the region this morning. The precipitation
may briefly start out as freezing rain. Precipitation this
afternoon will change over to a rain and snow mix as temperatures
rise above freezing. Snow accumulations will range between 1 and 2
inches. Some light icing may occur this morning.
If traveling today, be prepared for some slick roads, especially
on untreated surfaces. Allow yourself extra time to reach your
destination.
INZ075-080-KYZ089>100-OHZ073-074-078>082-088-221700-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Vanceburg, Tollesboro, Chillicothe,
Logan, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield,
West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
329 AM EST Sun Jan 22 2023
...RAIN AND SNOW EXPECTED THIS MORNING...
Rain and snow will overspread the area this morning. The
precipitation may begin briefly as freezing rain where
temperatures are near or below freezing. As temperatures warm
above freezing, the precipitation will change over to all rain by
afternoon. Snow accumulations will be a half inch or less. A light
glaze of icing may occur.
If traveling this morning, be prepared for some slick roads,
especially on untreated surfaces. Allow yourself extra time to
reach your destination.